View Full Version : Restoril/Temazepam


Higgy
08-25-08, 07:01 PM
I'm wondering if others on this forum have tried Restoril (temazepam) as a sleep aid and if you've had a good or bad experience with it?

I took Trazadone for sleep for a long time (many years) and really in the last year or so it stopped working well for me, and I started noticing that it was increasing my sinus problems. Over the summer I was switched to Ambien, however, my insurance is very picky with Ambien and limits it...a disappointment because I was doing very well even with 5mg of it.

So after talking with my doctor this week, he's trying me on the Restoril. He seemed to talk as though it were a fairly potent sleep aid...and said that if the 30mg he prescribed me was too strong that I could come back and he would lower it to 15mg...but the past three nights that I've taken it, I've not noticed ANY effects at all. Could this be something that takes a few days to work? Could the funky adhd reaction to meds be causing it to not work?

Grateful for anyone's experience!

Higgy

Ravenna
08-25-08, 09:03 PM
Im not going to be much help here, I used to take Temazepam for sleeping but I have no idea what dosage I was on. About 10 years ago when I was taking them they were a green, football shaped (oval) capsule, and they worked like a dream.

Years later I was taking them again but they were a small white tablet and they didnt work at all.

I havent taken them since though.

Mscreek
08-27-08, 11:53 PM
He seemed to talk as though it were a fairly potent sleep aid...and said that if the 30mg he prescribed me was too strong that I could come back and he would lower it to 15mg...

I have not posted in a long time but I thought I should comment on this one.

At least your doc mentioned it as being potent. My pdoc scripted me 30-30mg caps with 2 more refills without a comment about it. He knows I have had a lot of problems with side effects with many medications and should have known by now to start me low, you can always go up.

I read the patient info with the rx and it recommends using only 1 or 2 weeks. This is a benzodiazepine and you may want to do some reading about this class of drugs to inform yourself. I cant remember, but yes it may have taken a few days to work and it did work quite well. It was the first sleep aid that allowed me to get 5 or 6 hours of continuous sleep.

After having taken it for just over a month I got to thinking about the rx recommendations and didn't want to become dependant or build up a tolerance so I thought I would try and go without. I suffered some pretty severe withdrawal symptoms 3 days later. It took me a couple days to figure out that this was what it was from and a couple more days to read about benzo withdrawals. I usually do my homework on things, but I had no idea this would happen after taking it for that short a time, it was just so nice to finally get some sleep.

I resumed taking 3/4 of a cap with intentions of re-stabilizing so I could then do a slow taper to stop taking it. I met with my pdoc today and after having my hands slapped for not checking with him before stopping something, I have compromised for now and agreed to try 15mg.

After 10 days back on I continue to have a seasick/vertigo withdrawal side effect that remains. I am suffering from a bout of constipation also triggered by the w/d which has been going on for over 2 weeks. The gastro and pdoc both do not believe that this contributed to that, but I have never in my life had this. It makes sense to me that it is a relaxant, I took that away and my digestive system forgot how to relax on its own. Sorry TMI.

I am not trying to scare you at all, but perhaps you can be more informed so that you wont have to suffer as I did. IMO I feel that these type of drugs are prescribed a bit too casually and I have to question this now after having read the patient info.